Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Algebraic knots are algebraically dependent

Authors: Charles Livingston and Paul Melvin
Journal: Proc. Amer. Math. Soc. 87 (1983), 179-180
MSC: Primary 57M25; Secondary 57R90
MathSciNet review: 677257
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Algebraic knots are linearly dependent in $ {G_ - }$, the algebraic knot concordance group. An example of a linear relation between four algebraic knots is constructed.

References [Enhancements On Off] (What's this?)

  • [1] C. Kearton, The Milnor signatures of compound knots, Proc. Amer. Math. Soc. 76 (1979), 157-160. MR 534409 (81a:57009)
  • [2] R. A. Litherland, Signatures of iterated torus knots, Topology of Low-Dimensional Manifolds, (Proc. Second Sussex Conf., 1977), Lecture Notes in Math., vol. 722. Springer-Verlag, Berlin and New York, 1979, pp. 71-84. MR 547456 (80k:57012)
  • [3] L. Rudolph, Notices Amer. Math. Soc. 23 (1976), 410.
  • [4] L. D. Tráng, Sur les noeuds algebriques, Compositio Math. 25 (1972), 281-321. MR 0320000 (47:8541)
  • [5] H. F. Trotter, On $ S$-equivalence of Seifert matrices, Invent. Math. 20 (1973), 173-207. MR 0645546 (58:31100)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25, 57R90

Retrieve articles in all journals with MSC: 57M25, 57R90

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society